Hail, Santa Rosa
- When
- May 5, 6:05 PM CST to 6:10 PM CST
- Where
- Santa Rosa County, Harold
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.667, -86.867
Motorists reported penny sized hail along Highway 90.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 5, 1:30 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT THU MAY 5 2005 .SYNOPSIS...WEATHER MAPS SHOW AN AREA OF SURFACE LOW PRESSURE OFF THE WEST CENTRAL FLORIDA COAST. && .SHORT TERM...(TONIGHT AND FRIDAY)...LATEST SATELLITE AND SURFACE OBSERVATIONS SHOW SOME WRAP AROUND MOISTURE FROM THE EAST GULF LOW... AFFECTING THE EASTERN PORTIONS OF THE FORECAST AREA WITH CLOUDS AND A FEW SHOWERS. WILL CARRY A SMALL CHANCE OF SHOWERS IN THE EASTERN ZONES TO ACCOUNT FOR LINGERING MOISTURE THIS EVENING. MOST AREAS IN THE FORECAST AREA LOOK TO BE RAINFREE. AS WE HEAD INTO FRIDAY...WE START TO SEE AN UPPER RIDGE BUILDING EAST ACROSS THE AREA...WHILE SURFACE HIGH PRESSURE OVER THE GULF STATES SLIPS EAST. LATEST GRIDDED FORECASTS CALL FOR NO RAIN FRIDAY WITH DAYTIME MAXES CLOSE TO NORMAL. && .LONG TERM...(SATURDAY THROUGH THURSDAY)...LOW LEVEL RIDGE GRADUALLY SHIFTS EAST ACROSS THE CENTRAL GULF COAST REGION SATURDAY...THEN OFF THE FLORIDA ATLANTIC COAST BY MONDAY. SOUTHERLY WINDS WILL GRADUALLY BRING THE MOISTURE LEVELS BACK UP BY LATE IN THE WEEKEND. HOWEVER... MIDLEVEL RIDGING TO THE WEST WILL MAINTAIN LITTLE IN THE WAY FOR RAIN CHANCES. TEMPERATURES WILL ALSO RETURN TO MORE SEASONABLE NORMALS OVER THE WEEKEND WITH SUNSHINE AND LOWER TO MID 80S EXPECTED. BY MONDAY...THE GFS BRINGS A SHORTWAVE EAST OUT OF TEXAS...MOVING THE VORTMAX ACROSS CENTRAL MISSISSIPPI AND CENTRAL ALABAMA. WILL MAINTAIN WHAT WE INHERITED FROM THE PREVIOUS PACKAGE...ADVERTISING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN ZONES CLOSER TO THE DEEPER MOISTURE AND UPPER SUPPORT...WITH A SLIGHT CHANCE ACROSS THE SOUTHEAST EARLY IN THE WEEK. BEHIND MONDAYS SHORTWAVE...MIDLEVEL RIDGING AMPLIFIES TUESDAY AND REMAINS SO THROUGH THE END OF THE PERIOD. AS DAYTIME MAXES LIFT INTO THE 80S THROUGH THE MIDDLE OF THE WEEK AND SURFACE HIGH TO THE EAST...A WEATHER PATTERN FAVORABLE FOR AFTERNOON SEA-BREEZES LOOK TO SET UP. HOWEVER...WITH UPPER RIDGE IN PLACE...ANY RAIN CHANCES APPEAR SMALL THROUGH THE REMAINDER OF THE MEDIUM RANGE TUESDAY THROUGH THURSDAY. /10 && .MARINE...A COOL RIDGE OF HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL RESULT IN A MODERATE 10 TO 15 KNOT NORTHERLY FLOW OVERNIGHT. WINDS AND SEAS DIMINISH ON FRIDAY AS THE RIDGE OF HIGH PRESSURE SETTLES SOUTHWARD OVER THE MARINE AREA. A LIGHT ONSHORE FLOW BECOMES ESTABLISHED ON SATURDAY AS HIGH PRESSURE SHIFTS EAST. THEN LITTLE CHANGE IN WIND AND SEAS IS EXPECTED THROUGH TUESDAY. /39 && .FIRE WEATHER...NO CONCERNS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 53 80 58 82 / 0 0 0 0 PENSACOLA 58 77 59 79 / 10 0 0 0 DESTIN 60 76 63 78 / 10 0 0 0 EVERGREEN 54 77 51 81 / 10 0 0 0 WAYNESBORO 52 80 52 84 / 0 0 0 0 CAMDEN 53 80 54 83 / 10 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 10/39
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT THU MAY 5 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051730- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE....TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Motorists reported penny sized hail along Highway 90.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450635.